A multilayer exponential random graph modelling approach for weighted networks

Files in This Item:
Access to this item has been restricted by the copyright holder until:2021-08-14
File Description SizeFormat 
CSDA_2019.pdf3.76 MBAdobe PDF    Request a copy
Title: A multilayer exponential random graph modelling approach for weighted networks
Authors: Caimo, AlbertoGollini, Isabella
Permanent link: http://hdl.handle.net/10197/10992
Date: 14-Aug-2019
Online since: 2019-08-19T10:21:23Z
Abstract: A new modelling approach for the analysis of weighted networks with ordinal/polytomous dyadic values is introduced. Specifically, it is proposed to model the weighted network connectivity structure using a hierarchical multilayer exponential random graph model (ERGM) generative process where each network layer represents a different ordinal dyadic category. The network layers are assumed to be generated by an ERGM process conditional on their closest lower network layers. A crucial advantage of the proposed method is the possibility of adopting the binary network statistics specification to describe both the between-layer and across-layer network processes and thus facilitating the interpretation of the parameter estimates associated to the network effects included in the model. The Bayesian approach provides a natural way to quantify the uncertainty associated to the model parameters. From a computational point of view, an extension of the approximate exchange algorithm is proposed to sample from the doubly-intractable parameter posterior distribution. A simulation study is carried out on artificial data and applications of the methodology are illustrated on well-known datasets. Finally, a goodness-of-fit diagnostic procedure for model assessment is proposed.
Type of material: Journal Article
Publisher: Elsevier BV
Journal: Computational Statistics & Data Analysis
Volume: 142
Copyright (published version): 2019 Elsevier
Keywords: Statistical network modelsWeighted networksBayesian analysisIntractable models
DOI: 10.1016/j.csda.2019.106825
Language: en
Status of Item: Peer reviewed
Appears in Collections:Mathematics and Statistics Research Collection

Show full item record

Page view(s)

321
Last Week
4
Last month
14
checked on Sep 28, 2020

Download(s)

83
checked on Sep 28, 2020

Google ScholarTM

Check

Altmetric


This item is available under the Attribution-NonCommercial-NoDerivs 3.0 Ireland. No item may be reproduced for commercial purposes. For other possible restrictions on use please refer to the publisher's URL where this is made available, or to notes contained in the item itself. Other terms may apply.